Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 15, NWS Kansas City, MO

March 27, 20144 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Mar 27, 2014, 3:11 PM CDT for 4 counties in Missouri. It was in force for 34 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2014, 3:11 PM CDT (20:11 UTC)
Expired
Mar 27, 2014, 3:45 PM CDT
In force
34 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Cass County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 3:12 PM CDTHAIL 12 Sw Gunn City, MO
Mar 27, 3:12 PM CDTHAIL 13 Ese East Lynne, MO
Mar 27, 3:17 PM CDTHAIL 11 N Gunn City, MO
Mar 27, 3:20 PM CDTHAIL 1.752 S East Lynne, MO
Mar 27, 3:25 PM CDTHAIL 1Kingsville, MO
Mar 27, 3:25 PM CDTHAIL 1.5Holden, MOPING PONG SIZED HAIL SAVED IN A FREEZER AT CASEYS GENERAL STORE...MEASURED POST-STORM
Mar 27, 3:41 PM CDTHAIL 1E Warrensburg, MO
Mar 27, 3:45 PM CDTHAIL 1.5Warrensburg, MOESTIMATED WINDS OF 60-70 MPH. SMALL TREE LIMBS DOWN.
Mar 27, 3:46 PM CDTHAIL 1.25Warrensburg, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 12:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 436 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
436 m²/s²
0-3 km storm-relative helicity
540 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WUUS53 KEAX 272011
SVREAX
MOC037-101-107-159-272045-
/O.NEW.KEAX.SV.W.0015.140327T2011Z-140327T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 PM CDT THU MAR 27 2014

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CASS COUNTY IN WEST CENTRAL MISSOURI...
  JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
  SOUTH CENTRAL LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
  WEST CENTRAL PETTIS COUNTY IN CENTRAL MISSOURI...

* UNTIL 345 PM CDT

* AT 307 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST
  LYNNE...AND MOVING NORTHEAST AT 60 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...SPOTTER INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HOLDEN...WARRENSBURG...WHITEMAN AIR FORCE BASE...KNOB NOSTER...
  KINGSVILLE...LA MONTE...LA TOUR...STRASBURG...CENTERVIEW AND
  FAYETTEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3901 9362 3890 9350 3875 9334 3855 9423
      3870 9432
TIME...MOT...LOC 2010Z 246DEG 51KT 3866 9417

HAIL...1.75IN
WIND...60MPH

$$

DUX
3 follow-up statements
249 
WWUS53 KEAX 272017
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
317 PM CDT THU MAR 27 2014

MOC037-101-107-159-272045-
/O.CON.KEAX.SV.W.0015.000000T0000Z-140327T2045Z/
CASS MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-
317 PM CDT THU MAR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PETTIS COUNTY IN CENTRAL MISSOURI...AND SOUTH CENTRAL LAFAYETTE...
JOHNSON AND EAST CENTRAL CASS COUNTIES IN WEST CENTRAL MISSOURI UNTIL
345 PM CDT...



AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
EAST LYNNE...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...SPOTTER INDICATED. AT 302 PM...TRAINED WEATHER SPOTTERS 
REPORTED GOLF BALL SIZE HAIL 2 MILES SOUTH OF HARRISONVILLE.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HOLDEN...WARRENSBURG...WHITEMAN AIR FORCE BASE...KNOB NOSTER...LA
MONTE...CENTERVIEW AND FAYETTEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3859 9419 3870 9423 3901 9362 3890 9350
      3875 9334
TIME...MOT...LOC 2017Z 246DEG 51KT 3870 9405

HAIL...2.50IN
WIND...60MPH

$$

DUX
904 
WWUS53 KEAX 272031
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
331 PM CDT THU MAR 27 2014

MOC037-272041-
/O.CAN.KEAX.SV.W.0015.000000T0000Z-140327T2045Z/
CASS MO-
331 PM CDT THU MAR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CASS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3862 9404 3878 9407 3901 9362 3890 9350
      3875 9334
TIME...MOT...LOC 2031Z 250DEG 55KT 3877 9384

$$

MOC101-107-159-272045-
/O.CON.KEAX.SV.W.0015.000000T0000Z-140327T2045Z/
JOHNSON MO-LAFAYETTE MO-PETTIS MO-
331 PM CDT THU MAR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PETTIS COUNTY IN CENTRAL MISSOURI...AND SOUTHEASTERN LAFAYETTE AND
JOHNSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 345 PM CDT...



AT 326 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLDEN...AND
MOVING EAST AT 65 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. AT 317 PM...THE PUBLIC REPORTED 
QUARTER SIZE HAIL 1 MILE NORTH OF GUNN CITY.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...WHITEMAN AIR FORCE BASE...KNOB NOSTER...LA MONTE AND
FAYETTEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3862 9404 3878 9407 3901 9362 3890 9350
      3875 9334
TIME...MOT...LOC 2031Z 250DEG 55KT 3877 9384

HAIL...1.75IN
WIND...60MPH

$$

DUX
092 
WWUS53 KEAX 272036
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 PM CDT THU MAR 27 2014

MOC101-107-159-272045-
/O.CON.KEAX.SV.W.0015.000000T0000Z-140327T2045Z/
JOHNSON MO-LAFAYETTE MO-PETTIS MO-
336 PM CDT THU MAR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PETTIS COUNTY IN CENTRAL MISSOURI...AND SOUTHEASTERN LAFAYETTE AND
EASTERN JOHNSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 345 PM CDT...



AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
WARRENSBURG...AND MOVING EAST AT 55 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. AT 320 PM...TRAINED WEATHER 
SPOTTERS REPORTED GOLF BALL SIZE HAIL 2 MILES SOUTH OF EAST LYNNE.


IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...KNOB NOSTER...WHITEMAN AIR FORCE BASE...LA MONTE AND
FAYETTEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3865 9392 3880 9396 3901 9362 3890 9350
      3875 9334
TIME...MOT...LOC 2036Z 252DEG 47KT 3878 9377

HAIL...1.75IN
WIND...60MPH

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:08 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 27, 1:08 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 PM CDT Thu Mar 27 2014

.UPDATE...
Issued at 101 PM CDT THU MAR 27 2014

After the showers and thunderstorms exit the area late Thursday
evening, a cold front will sweep through the area, bringing brisk NW
winds. Expect a general down tick in temperatures for Friday, as the
cooler air pushes into the forecast area. Friday could see a slight
chance for some rain, as a short wave trough glides over the area,
but due to poor moisture quality expect very little if any
precipitation from this system. Southerly winds pick up in response
to another developing surface low over the High Plains, allowing for
warmer/moister air to move into E Kansas and W Missouri. Along with
the warmer southerly flow mid level ridging will move over the area,
bringing a chance for a rather dramatic warm up for the weekend,
especially for Sunday, when temperatures will likely reach the 70+
degree mark across most of Missouri. Beyond the weekend, into next
week the pattern looks to change a bit, as several chances for
convective showers will be present. The long range pattern looks to
change to more of a troughing in the west pattern which could push
several impulses into the forecast are next week. The first chance
for rain looks possible on Monday as a strong shortwave trough moves
through, then perhaps again on Wednesday as another trough moves
through. As of now, it looks plausible that a decent fetch of
moisture will be present from the Gulf of Mexico, allowing for any
potential system to have good fuel. More details in upcoming
forecasts.

&&

.MESOSCALE DISCUSSION...
Issued at 1130 AM CDT THU MAR 27 2014

While a first glance would suggest the severe risk is marginal there
are enough parameters in place or coming together to support a
slight risk of severe thunderstorms this afternoon over most of the
CWA. While much of the region is under this slight risk threat the
best parameters are coming together southeast of a Paola to
Carrollton to Moberly line.

Latest short-range convective allowing models, HRRR and RAP,
continue to show convection initiating over eastern KS along a
pseudo dry-line around 19z. At the same time a cold front will sweep
in from the northwest and gradually overtake the dryline during the
afternoon hours. Initial individual storms are expected to quickly
form short-line segments which will evolve into a relatively narrow
but larger squall-line as the entire line of storms tracks eastward
through the CWA. However, very strong mid-level steering winds will
allow individual storms to zip northeast between 40-50 mph.

While short-range models show a nearly uni-directional vertical wind
profile there is sufficient turning between the very strong
southerly boundary layer winds gusting over 30kt and the extremely
strong southwesterly h8 winds of 50-70kt to support rotating
thunderstorms. MLCAPE values are expected to range from 500 J/kg
over northern MO to a more modest 1500 J/kg over the far southern
counties as mid 50 surface dewpoints and the h8 moist axis work into
this region.

Inspection of forecast NAM Bufr soundings reveal a low freezing
level averaging around 9K ft agl along with a strong cap in place.
Current thinking is once the cap is broken, and it will, storms with
50dBz echoes of at least 20-22K ft agl will support the potential
for large hail. Storm tops could reach 35K ft agl.

The expected squall-line is expected to exit the far eastern
counties by around 7 pm and thus end the risk of severe weather.

Summing up: individual storms initiate over far eastern KS around
19z. Individual storms form short-line segments quickly and into a
larger squall-line as the storms move through the CWA and exit the
far eastern counties by 7 pm. Individual storms will race northeast
between 40-50 mph while the line shifts east. The primary threats,
in order of risk, are damaging winds up to 70 mph, marginally
severe hail around an inch with a very low risk of isolated
tornadoes. All but far northwest MO is under a slight risk for
severe weather with the best threat of severe thunderstorms
southeast of a Paola, KS to Carrollton to Moberly line. This
includes the southeastern portion of the greater Kansas City area as
well as cities such as Butler, Warrensburg, Sedalia and Boonville.

&&

.DISCUSSION...
Issued at 308 AM CDT THU MAR 27 2014

The main concern for the short-term forecast deals with potential
severe convection this afternoon as a quick-moving upper-level
shortwave trough tracks through the area.

An intense low-level jet is streaming over the area, noted by 50 to
70 kts in the 500 to 1000 meter range, on area 88D VWP plots. A
tight pressure gradient also remains across the area and it's
expected that as the surface low approaches, the pressure gradient
may tighten enough to get stronger sustained winds around 30 mph in
our southern zones. Even if this doesn't happen though, as the
boundary layer begins to mix into the extremely strong winds aloft,
very strong wind gusts are expected to occur, likely approaching or
exceeding 45 mph. At the moment, this looks confined to our southern
counties, generally south of Highway 50. This area will see the
tightest pressure gradient and the best potential for deeper
mixing, so a wind advisory will be posted in this area

Strong isentropic ascent will be ongoing throughout the day and
we'll likely see rounds of showers and storms before the main storms
associated with an advancing surface low and front develop during
the afternoon. There is a concern that stratus will persist through
the day, inhibiting full insolation and thus limiting the amount of
potential instability. But with the upper-level PV anomaly moving
over and introducing dry air aloft, some erosion in the clouds is
possible ahead of the front, especially over southern and
southwestern portions of the forecast area. This may lead to a
narrow corridor of greater instability just ahead of the front for
any storms to ingest. So CAPE values around 1000 J/kg are likely in
this more favorable prefrontal zone. Shear is ample, around 50 to
60kts of 0-6km bulk shear is expected. Shear looks to be not quite
parallel to the initiating front so storms may initially be more
discrete. The strong shear also supports rotating storms so at least
initially there will be a hail threat with the stronger storms.
Surface winds are veered significantly, really limiting helicity
values. So as the previous forecaster mentioned, the threat of
tornadoes looks low and at this point confidence remains high in
downplaying that hazard. However, the front should quickly move
eastward and overtake any discrete cells leading to a quick
transition to linear segments with the main hazard becoming damaging
winds. The entire front and associated storms should exit our
forecast area to the east by 23Z- 01Z.

Cooler temperatures are expected on Friday with light winds and
limited mixing. This should lead to cooler than normal highs for the
day with most areas in the upper 40s to middle 50s. As has been
anticipated for several days, the weekend is expected to be
fantastic with seasonal temperatures on Saturday and above normal
temperatures on Sunday. The surface ridge axis may be bisecting the
area on Saturday afternoon which would limit mixing and potential
high temperatures. But highs in the upper 50s and lower 60s still
look reasonable. For Sunday, stronger southerly flow is expected
which help temperatures climb into the 70s.

Models track another surface low and frontal boundary across the
heart of the country on Monday. The GFS and the ECMWF are further
north, taking the low through either northern Iowa or southern
Minnesota and move the front through earlier. The GEM is farther
south and slower and this difference results in the GEM having much
warmer temperatures just ahead of the front. For this time frame,
tended to favor the GFS and the ECMWF so temperatures in the 60s
look more reasonable at this point. The other aspect of this
frontal passage is the potential for another round of precipitation.
Instability looks rather weak so have just mention to just showers.

Models then develop a more robust system with access to more ample
moisture. There is actually good agreement between the GFS and the
ECMWF draping a warm front across the forecast area and developing
scattered to widespread showers and thunderstorms along it. The
likely POPs from the forecast initialization seem reasonable at this
point there should be a good chance for additional much needed
precipitation late Tuesday night and through the day Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1230 PM CDT THU MAR 27 2014

MVFR clouds will great the terminals this afternoon in the environment
ahead of a cold front that will sweep through later today.
Thunderstorms are expected to go up in the vicinity of the terminals
as the front moves through during the early to mid-afternoon hours,
but confidence is a bit low for any particular storms effecting the
terminals. Winds ahead of and behind the front will be rather gusty
into the evening hours, but should subside late tonight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY until 3 PM CDT this afternoon FOR KSZ057-060.

MO...WIND ADVISORY until 3 PM CDT this afternoon FOR MOZ043>045-053-
     054.

&&

UPDATE...Leighton
DISCUSSION...CDB
AVIATION...Cutter
Hazardous weather outlook, Mar 27, 5:02 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 AM CDT THU MAR 27 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
502 AM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH
 LARGE HAIL AND DAMAGING WINDS.

 SOUTHERLY WINDS MAY GUST AS HIGH AS 45 MPH LATE THIS MORNING AND
 EARLY THIS AFTERNOON.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

In the hours before

Local storm report, Mar 27, 2:49 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 PM CDT THU MAR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             LEES SUMMIT             38.92N 94.38W
03/27/2014  M0.88 INCH       JACKSON            MO   AMATEUR RADIO

&&

APIETRYC
Local storm report, Mar 27, 2:51 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
251 PM CDT THU MAR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             MAYSVILLE               39.89N 94.36W
03/27/2014  E1.00 INCH       DEKALB             MO   LAW ENFORCEMENT

&&

PMURRAY
Local storm report, Mar 27, 2:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
254 PM CDT THU MAR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             BLUE SPRINGS            39.02N 94.28W
03/27/2014  E1.25 INCH       JACKSON            MO   TRAINED SPOTTER

&&

JL
Local storm report, Mar 27, 3:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
307 PM CDT THU MAR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             2 S HARRISONVILLE       39.81N 89.06W
03/27/2014  E1.75 INCH       XXX                XX   TRAINED SPOTTER

            HAIL COVERING THE GROUND

&&

LAFLIN
Local storm report, Mar 27, 3:09 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 PM CDT THU MAR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             LAKE TAPAWINGO          39.02N 94.31W
03/27/2014  M1.50 INCH       JACKSON            MO   AMATEUR RADIO

            SOURCE IS SPOTTER NETWORK

&&

APIETRYC
Local storm report, Mar 27, 3:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
310 PM CDT THU MAR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             2 S HARRISONVILLE       38.63N 94.35W
03/27/2014  E1.75 INCH       CASS               MO   TRAINED SPOTTER

            HAIL COVERING THE GROUND

&&

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:17 AM CDTWind AdvisoryEAXBates, Cass, Henry, Johnson, Pettis12 hr
Mar 27, 1:20 PM CDTSpecial Weather StatementEAXNodaway25 min
Mar 27, 1:25 PM CDTSevere Thunderstorm WarningEAXClay, Platte50 min
Mar 27, 2:08 PM CDTSpecial Weather StatementEAXJackson52 min
Mar 27, 2:14 PM CDTSevere Thunderstorm WarningEAXJackson31 min
Mar 27, 2:16 PM CDTSpecial Weather StatementEAXCass44 min
Mar 27, 2:26 PM CDTSevere Thunderstorm WarningEAXDeKalb34 min
Mar 27, 2:39 PM CDTSevere Thunderstorm WarningEAXJackson, Lafayette, Ray36 min
Mar 27, 2:39 PM CDTTornado Warning Tornado observedEAXDeKalb21 min
Mar 27, 2:42 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson33 min
Mar 27, 2:45 PM CDTSevere Thunderstorm WarningEAXClay, Platte45 min
Mar 27, 2:57 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb33 min
Mar 27, 3:08 PM CDTSevere Thunderstorm WarningEAXCarroll, Jackson, Lafayette, Ray, Saline52 min
Mar 27, 3:15 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry45 min
Mar 27, 3:28 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison32 min
Mar 27, 3:39 PM CDTSevere Thunderstorm WarningEAXCooper, Johnson, Lafayette, Pettis, Saline36 min
Mar 27, 3:46 PM CDTTornado Warning Tornado observedEAXDaviess, Grundy29 min
Mar 27, 3:48 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis42 min
Mar 27, 4:12 PM CDTSpecial Weather StatementEAXHoward48 min
Mar 27, 4:12 PM CDTTornado Warning Tornado observedEAXGrundy, Mercer, Sullivan18 min
Mar 27, 4:15 PM CDTSpecial Weather StatementEAXCooper45 min
Mar 27, 4:24 PM CDTTornado WarningEAXGrundy, Sullivan36 min
Mar 27, 4:25 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline50 min
Mar 27, 4:28 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis47 min
Mar 27, 4:36 PM CDTSpecial Weather StatementEAXMercer24 min
Mar 27, 4:50 PM CDTTornado WarningEAXCooper25 min
Mar 27, 4:59 PM CDTSpecial Weather StatementEAXLinn46 min
Mar 27, 5:09 PM CDTSpecial Weather StatementEAXChariton, Lafayette, Randolph, Saline36 min
Mar 27, 5:26 PM CDTSevere Thunderstorm WarningEAXSaline34 min
Mar 27, 5:54 PM CDTSpecial Weather StatementEAXHoward36 min
Mar 27, 6:17 PM CDTSpecial Weather StatementEAXCooper28 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.